MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CNSTRIND, UNCMNTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 50MM; PROSTHESIS, HIP, SEMI-CNSTRIND, UNCMNTED, METAL/POLYMER, POROUS
Model Number 71335550
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/06/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed due to dislocation.Cup was explanted.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it was reported that a revision of the cup and liner in this hip from south africa required revision just after implantation secondary to a ¿dislocation¿ that could not be reduced closed.No patient information has been provided for this complaint.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include device misalignment or patient anatomy.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.

Brand Name
R3 3 HOLE ACET SHELL 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CNSTRIND, UNCMNTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9557587
Report Number1020279-2020-00133
Device Sequence Number14260232
Product Code MBL
UDI-Device Identifier03596010598233
UDI-Public03596010598233
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71335550
Device Catalogue Number71335550
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer04/13/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;